Alert archive / Maryland / Special Weather Statements in 2011
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Jun 10, 2011, 1:01 AM EDT for Caroline County, Queen Anne's County, Talbot County, Maryland; Kent County, Sussex County, Delaware. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2011, 1:01 AM EDT (05:01 UTC)
- Expired
- Jun 10, 2011, 3:00 AM EDT
- In force
- 119 min
- Issued by
- NWS Philadelphia/Mount Holly
Counties Kent County, DE, Sussex County, DE, Caroline County, MD, Queen Anne's County, MD, Talbot County, MD
The radar
The Dover AFB radar (KDOX), 41 km from the middle of the area, began a volume at 05:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 5.0 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1702 J/kg
- Mixed-layer CIN
- -139 J/kg
- Mixed-layer LCL
- 1829 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
031
WWUS81 KPHI 100501
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
101 AM EDT FRI JUN 10 2011
DEZ002>004-MDZ015-019-020-100700-
CAROLINE MD-DELAWARE BEACHES DE-INLAND SUSSEX DE-KENT DE-
QUEEN ANNE'S MD-TALBOT MD-
101 AM EDT FRI JUN 10 2011
...STRONG THUNDERSTORMS WILL AFFECT CAROLINE...KENT...QUEEN
ANNE'S...SUSSEX AND TALBOT COUNTIES...
AT 1255 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS IN THE REGION.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND IT WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
WIND GUSTS TO 40 MPH ARE POSSIBLE.
EXPECT SMALL HAIL AND FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING
FROM THESE STORMS.
LAT...LON 3846 7570 3868 7576 3857 7605 3875 7631
3887 7624 3881 7621 3883 7620 3894 7624
3884 7637 3885 7638 3903 7632 3899 7620
3937 7551 3879 7510 3880 7508 3846 7504
$$
IOVINOWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jun 9, 10:10 PM EDT, 2 hours 51 minutes earlier.
Area forecast discussion, Jun 9, 10:10 PM EDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1010 PM EDT THU JUN 9 2011 .SYNOPSIS... LOW PRESSURE MOVING ACROSS EASTERN CANADA WILL SEND A COLD FRONT THROUGH OUR REGION TONIGHT. THIS BOUNDARY WILL STALL OVER OR JUST TO THE SOUTH OF THE AREA THROUGH SATURDAY. ON SUNDAY, ANOTHER COLD FRONT WILL PUSH THROUGH THE MID ATLANTIC STATES. HIGH PRESSURE FROM THE GREAT LAKES WILL THEN BUILD OVER OUR REGION FOR THE EARLY PART OF NEXT WEEK. A WARM FRONT SHOULD THEN APPROACH THE AREA AROUND THURSDAY. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE TO MOVE ACROSS THE DELMARVA AND ERN NJ. THE SVR WATCH ISSUED EARLIER HAS EXPIRED. SEVERAL REPORTS OF LIMBS DOWNED AND PENNY TO DIME SIZED HAIL AS THE STORMS MOVED THROUGH. THE LSR REPORTS DETAIL THE TIMES AND PLACES OF SVR WEATHER. SCATTERED SHOWERS WILL DIMINISH OVERNIGHT AND PATCHY FOG WILL DEVELOP. SKIES WILL BE MOSTLY CLOUDY...BUT MAY BREAK UP A LITTLE TOWARD DAWN. TEMPERATURES HAVE FALLEN BACK TO MORE COMFORTABLE LEVELS. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/... THE MODELS DEPICT THE FRONTAL BOUNDARY GRADUALLY SETTLING OVER OR JUST TO THE SOUTH OF THE FORECAST AREA DURING FRIDAY AND INTO SATURDAY. WITH THIS FRONT IN OUR VICINITY FOR FRIDAY AND SATURDAY, MORE CHANCES FOR SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED, WITH THE MODELS ALSO DEPICTING A FEW UPPER LEVEL DISTURBANCES TRACKING NEAR OR ALONG THE BOUNDARY. THERE WILL BE SOME RELIEF FROM THE RECENT HEAT WAVE ACROSS THE REGION AS A COOLER AIR MASS FILTERS IN BEHIND THE STALLING COLD FRONT. SHOWER AND TSRA ACTIVITY SHOULD CONTINUE UNTIL A COLD FRONT CLEARS OUR CWA LATE ON SUNDAY. WHILE THE WEEKEND TIMING IS NOT GOOD, THE NEED FOR SOME PRECIPITATION IS INCREASING WITH EACH PASSING DAY. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... A MID LEVEL TROUGH FROM THE NORTHWEST IS EXPECTED TO DROP OVER OUR REGION EARLY IN THE NEW WEEK WITH ITS AXIS PASSING OVERHEAD AROUND TUESDAY. A RIDGE IS FORECAST TO FOLLOW WITH THE RIDGE AXIS ANTICIPATED TO ARRIVE AROUND THURSDAY. AT THE SURFACE, HIGH PRESSURE IS EXPECTED TO BE OVER THE GREAT LAKES ON SUNDAY NIGHT. THE HIGH SHOULD BUILD SLOWLY TO THE SOUTHEAST, PASSING OVER OUR REGION AROUND TUESDAY NIGHT. A WARM FRONT IS FORECAST TO APPROACH FROM THE SOUTHWEST ON THURSDAY. AFTER SOME LINGERING SHOWERS AND THUNDERSTORMS ON SUNDAY EVENING, ESPECIALLY ON THE COASTAL PLAIN, DRY WEATHER IS ANTICIPATED FROM SUNDAY NIGHT THROUGH WEDNESDAY NIGHT. WE WILL INCLUDE A SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS WITH THE APPROACHING WARM FRONT ON THURSDAY. NEAR SEASONABLE TEMPERATURES ARE EXPECTED THROUGH THE PERIOD. && .AVIATION /02Z FRIDAY THROUGH TUESDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. AT 0030Z, THE THUNDERSTORMS WERE TO THE EAST OF KABE AND KRDG. THEY WERE MOVING THROUGH KTTN, KPNE, KPHL AND KILG AND THEY SHOULD BE OUT OF THE PICTURE AT THOSE LOCATIONS BEFORE 0130Z. IT LOOKS AS THOUGH THE THUNDERSTORMS WILL REACH KMIV AND KACY AND THE TAFS WILL BE UPDATED TO INCLUDE THEM IN THE 0100Z TO 0300Z TIME FRAME. WE PLACED MVFR FOG AT KRDG BASED ON CLIMATOLOGY. ALL TERMINAL OVERNIGHT, THERE WILL BE DEBRIS CLOUDINESS MAINLY AT MID AND HIGH LEVELS. THE COLD FRONT THAT IS TRIGGERING THE TSRAS TODAY WILL SETTLE SOUTH OF THE TERMINALS BY FRIDAY MORNING. A GRADUAL SHIFT IN THE WINDS FROM WEST TO NORTH SHOULD OCCUR OVERNIGHT AND THEN FROM NORTH TO EAST ON FRIDAY. SOME SHRAS AND TSRAS MIGHT OCCUR DURING FRIDAY AFTERNOON, BUT GREATEST CHANCES AS OF NOW APPEAR SOUTH OF OUR FORECAST TERMINALS. OUTLOOK... THE FRONT IS FORECAST TO STALL JUST TO OUR SOUTH, THEN GRADUALLY BEGIN TO BECOME MORE ACTIVE UNTIL A LOW ON IT PASSES EAST OF OUR AREA ON SUNDAY. SO WHILE MAINLY VFR CONDITIONS SHOULD OCCUR, THERE WILL BE TIMES FROM FRIDAY AFTERNOON INTO SUNDAY WHERE SHRAS AND TSRAS SHOULD RESTRICT BOTH CIGS AND VSBYS TO MVFR LEVELS AND FOR SHORT DURATIONS MAYBE IFR CONDITIONS. PRIMARILY VFR CONDITIONS ARE THEN EXPECTED ON MONDAY AND TUESDAY. && .MARINE... SUB-ADVISORY CONDITIONS STILL ARE FORECAST THROUGH THE FORECAST PERIOD. WINDS AND SEAS MAY APPROACH THE CRITERIA OVER THE NORTHERN ATLANTIC WATERS IN THE WAKE OF THE COLD FRONT FRIDAY NIGHT AND SATURDAY. ON-AND-OFF CONVECTION BECOMES POSSIBLE BEGINNING LATE THIS AFTERNOON OR TONIGHT AND IS EXPECTED TO END BY MONDAY AS THE FRONT STALLS JUST TO OUR SOUTH AND THEN BECOMES ACTIVE. HIGH PRESSURE THEN TRIES TO NOSE IN AND BRING DECENT BOATING CONDITIONS FOR THE START OF THE WORK WEEK. WE ANTICIPATE A LOW RISK OF RIP CURRENTS ON FRIDAY. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...KLINE/O'HARA NEAR TERM...O'HARA SHORT TERM...KLINE LONG TERM...IOVINO AVIATION...GIGI MARINE...GIGI
Hazardous weather outlook, Jun 9, 10:01 PM EDT, 3 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1001 PM EDT THU JUN 9 2011 NJZ001-007>010-012-013-015-017>019-PAZ054-055-060>062-067>071-110215- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH- MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CARBON-MONROE-BERKS- LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 1001 PM EDT THU JUN 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001>004-MDZ008-012-015-019-020-NJZ014-016-020>027-110215- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-EASTERN MONMOUTH-SALEM-OCEAN-CUMBERLAND- ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- COASTAL OCEAN-SOUTHEASTERN BURLINGTON- 1001 PM EDT THU JUN 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS WILL CONTINUE UNTIL SHORTLY AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-110215- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 1001 PM EDT THU JUN 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 9, 10:56 PM EDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1056 PM EDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1043 PM TSTM WND GST MILLVILLE 39.39N 75.05W
06/09/2011 M64 MPH CUMBERLAND NJ ASOS
&&
EVENT NUMBER PHI1100239
POLocal storm report, Jun 9, 11:06 PM EDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1106 PM EDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 PM HAIL WOODBINE 39.23N 74.81W
06/09/2011 M1.00 INCH CAPE MAY NJ TRAINED SPOTTER
&&
EVENT NUMBER PHI1100240
POSpecial weather statement, Jun 9, 11:29 PM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1129 PM EDT THU JUN 9 2011
DEZ002-MDZ012-015-019-020-100430-
CAROLINE MD-KENT MD-KENT DE-QUEEN ANNE'S MD-TALBOT MD-
1129 PM EDT THU JUN 9 2011
...DEVELOPING THUNDERSTORMS WILL AFFECT CAROLINE...KENT...QUEEN
ANNE'S AND TALBOT COUNTIES...
AT 1123 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF DEVELOPING THUNDERSTORMS FROM ABOUT 15 MILES SOUTH OF
MIDDLETOWN TO ABOUT 30 MILES SOUTH OF BALTIMORE...MOVING EAST AT
ABOUT 25 MPH. THE THUNDERSTORMS WILL BE NEAR LEIPSIC...HOPE AROUND
1145 PM...WYE MILLS...STARR AROUND MIDNIGHT...SKIPTON...JUMPTOWN
AROUND 1215 AM...VIOLA AND MAGNOLIA AROUND 1230 AM.
THESE STORMS ALREADY WERE GENERATING DANGEROUS CLOUD TO GROUND
LIGHTNING...AND THEY MAY STRENGTHEN AS THEY MOVE EAST.
WHEN THUNDERSTORMS APPROACH...DO NOT SEEK SHELTER UNDER TREES. MOVE
INDOORS.
LAT...LON 3905 7631 3901 7629 3899 7620 3900 7618
3903 7625 3908 7624 3928 7581 3929 7542
3924 7538 3907 7539 3883 7594 3882 7620
3886 7624 3889 7621 3894 7624 3890 7624
3893 7628 3884 7638 3885 7639
MPDLocal storm report, Jun 10, 12:40 AM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1240 AM EDT FRI JUN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 AM TSTM WND DMG 15 S CHESTERTOWN 39.00N 76.07W
06/10/2011 QUEEN ANNE'S MD 911 CALL CENTER
TREES DOWN
&&
EVENT NUMBER PHI1100241
IOVINOLocal storm report, Jun 10, 12:48 AM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1248 AM EDT FRI JUN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM TSTM WND DMG SMYRNA 39.30N 75.61W
06/09/2011 KENT DE 911 CALL CENTER
TREES DOWN.
&&
EVENT NUMBER PHI1100242
IOVINOSpecial weather statement, Jun 10, 1:01 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
101 AM EDT FRI JUN 10 2011
DEZ002>004-MDZ015-019-020-100700-
CAROLINE MD-DELAWARE BEACHES DE-INLAND SUSSEX DE-KENT DE-
QUEEN ANNE'S MD-TALBOT MD-
101 AM EDT FRI JUN 10 2011
...STRONG THUNDERSTORMS WILL AFFECT CAROLINE...KENT...QUEEN
ANNE'S...SUSSEX AND TALBOT COUNTIES...
AT 1255 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS IN THE REGION.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND IT WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
WIND GUSTS TO 40 MPH ARE POSSIBLE.
EXPECT SMALL HAIL AND FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING
FROM THESE STORMS.
LAT...LON 3846 7570 3868 7576 3857 7605 3875 7631
3887 7624 3881 7621 3883 7620 3894 7624
3884 7637 3885 7638 3903 7632 3899 7620
3937 7551 3879 7510 3880 7508 3846 7504
IOVINOThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 8:10 PM EDT | Severe Thunderstorm Warning | PHI | Burlington, Camden, Cumberland, Gloucester, Mercer, Salem | 65 min |
| Jun 9, 10:05 PM EDT | Special Marine Warning | PHI | 40 min | |
| Jun 9, 10:13 PM EDT | Severe Thunderstorm Warning | PHI | Cumberland, Gloucester, Salem | 47 min |
| Jun 9, 10:32 PM EDT | Severe Thunderstorm Warning | PHI | Atlantic, Burlington, Camden, Cumberland, Gloucester, Salem | 58 min |
| Jun 9, 10:52 PM EDT | Special Marine Warning | PHI | 83 min | |
| Jun 9, 10:59 PM EDT | Severe Thunderstorm Warning | PHI | Atlantic, Burlington, Camden, Cape May, Cumberland, Ocean | 46 min |
| Jun 9, 11:24 PM EDT | Special Marine Warning | PHI | 96 min | |
| Jun 10, 6:14 PM EDT | Special Weather Statement | PHI | Cumberland | 61 min |
| Jun 10, 7:07 PM EDT | Special Weather Statement | PHI | Cumberland | 53 min |
| Jun 9, 8:45 PM EDT | Severe Thunderstorm Warning | PHI | Cecil, Kent, Queen Anne's | 60 min |
| Jun 9, 11:29 PM EDT | Special Weather Statement | PHI | Queen Anne's | 61 min |
| Jun 9, 11:46 PM EDT | Severe Thunderstorm Warning | PHI | Kent, Queen Anne's, Talbot | 59 min |
| Jun 10, 12:16 AM EDT | Severe Thunderstorm Warning | PHI | Caroline, Kent, Queen Anne's, Talbot | 59 min |
| Jun 9, 9:41 PM EDT | Special Weather Statement | PHI | Kent | 64 min |
| Jun 9, 9:59 PM EDT | Special Weather Statement | PHI | Kent | 31 min |
| Jun 10, 5:27 PM EDT | Special Weather Statement | PHI | Sussex | 63 min |
Nearby
Special Weather Statements in Maryland, 2011Special Weather Statements in Delaware, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.